Alert archive / Kentucky / Special Weather Statements in 2021
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Jul 12, 2021, 6:13 PM EDT for Bullitt County, Jefferson County, Kentucky. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2021, 6:13 PM EDT (22:13 UTC)
- Expired
- Jul 12, 2021, 7:15 PM EDT
- In force
- 62 min
- Issued by
- NWS Louisville, KY
Counties Bullitt County, KY, Jefferson County, KY
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.2 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 469 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 655 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted.
712
WWUS83 KLMK 122213
SPSLMK
Special Weather Statement
National Weather Service Louisville KY
613 PM EDT Mon Jul 12 2021
INZ092-KYZ025-028>030-122315-
Clark-Jefferson-Bullitt-Meade-Hardin-
613 PM EDT Mon Jul 12 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL CLARK...
SOUTHEASTERN MEADE...JEFFERSON...NORTHEASTERN HARDIN AND WESTERN
BULLITT COUNTIES...
At 612 PM EDT, a strong thunderstorm with very heavy rainfall was
located 11 miles north of Elizabethtown or near Fort Knox, moving
northeast at 30 mph.
Torrential rainfall is occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3827 8542 3772 8587 3782 8606 3801 8594
3803 8592 3805 8592 3839 8571
TIME...MOT...LOC 2212Z 211DEG 27KT 3786 8590
$$
MJWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Jul 12, 6:06 PM EDT, 7 minutes earlier.
Area forecast discussion, Jul 12, 6:06 PM EDT, 7 minutes before
Area Forecast Discussion National Weather Service Louisville KY 606 PM EDT Mon Jul 12 2021 .Mesoscale Update... Issued at 604 PM EDT Mon Jul 12 2021 Have issued a couple elongated Flood Advisories just west of I-65, one in Grayson/Hardin (KY) and another in portions of Perry/Crawford/Orange/Washington (IN). As mentioned in the Short Term, scattered convection is more common west of I-65 in a pool of moisture closer to the sfc trof. Any brief training of storms lifting NNE will result in at least minor flooding and ponding of water. 1-hr FFG is less than 2 inches in many locations thanks to recent rains, so storms training for a longer duration would likely result in localized flash flooding. The severe environment remains marginal with MLCAPE ~1000-1500 J/kg and effective bulk shear ~25 kt. DCAPE is somewhat decent, but not great at 500-800 J/kg. Low-level lapse rates remain favorable through sunset, so definitely think we could see isolated wind gusts exceeding 40 mph. Perhaps a marginally severe wind gust capable of minor damage, but this is not likely. && .Short Term...(This evening through Tuesday) Issued at 234 PM EDT Mon Jul 12 2021 Scattered showers and storms have developed across southern Indiana and central Kentucky this afternoon. Coverage has been highest across western Kentucky and southern IL near a weak surface trough/front. Clouds have somewhat limited surface heating across our region, where surface temperatures are ranging from low to mid 80s and MUCAPE is generally around 2,000 J/KG. A broad belt of modest SSW flow on the east side of a large upper level low has resulted in effective bulk shear values of 20-30kts, so a few stronger to marginally severe storms will be possible today, particularly in advance of areas that see ample clearing that results in localized instability maximums. As we approach sunset, we should see showers and storms taper down in intensity and coverage with the loss of daytime heating. Still appears there will be periodic waves or clusters of showers and isolated storms that push through, but those will likely not cause any issues. By Tuesday, our persistent upper level low (ULL) will get picked up and carried off to the northeast as a broad trough approaches. A trailing surface trough associated with the ULL could help to spark off showers and storms during the daytime hours. Similar to the last couple of days, widespread clouds will limit surface heating, but there will be marginal deep layer shear in place, so an isolated strong to marginally severe storm or two will be possible. In areas that see repeated heavy showers or storms, there could be a localized flash flood threat. .Long Term...(Tuesday night through Monday) Issued at 252 PM EDT Mon Jul 12 2021 By Tuesday evening, scattered showers and thunderstorms will begin to wane with the setting sun and as the upper level trough axis edges east of our area. Wednesday and Thursday will see low amplitude upper level ridging build in across the region, which should help to minimize chances of afternoon showers and storms. GEFS plumes show a PWAT nadir of 1.30 - 1.40 inches occurring Wednesday evening before climbing back into the 1.70 - 1.90 inch range Friday through Monday. Will continue to carry slight chance to chance wording for afternoon convection Wednesday and Thursday, but most will remain dry during this stretch. 1000-850mb thickness values remain rather steady through this period as well with highs each day in the mid to upper 80s. By Friday, the upper ridge begins to retreat as a stout upper wave makes its way into the Great Lakes region. This will place southern Indiana and central KY within the warm sector on the dirty side of the SE CONUS high with a cold front stretching NE-SW across the MS Valley. Expect diurnally driven showers and storms once again. Model consensus has this cold front stalling W-E just north of the OH River by Saturday through Monday resulting in continued diurnal chances of showers and storms. Temperatures remain rather steady with highs in the mid 80s and lows in the mid 60s to low 70s. && .Aviation...(18Z TAF Issuance) Issued at 145 PM EDT Mon Jul 12 2021 We are currently situated just east of a low pressure system, with a warm front to the north of the region. The airmass within the warm sector of this front is unstable and resulting in chances for showers and storms the remainder of the afternoon and early evening. Near sundown, the storms will subside and VFR conditions will last until about 8Z when ceilings will begin to lower due to increased moisture in the low levels. Scattered showers and storms could potentially begin firing off again tomorrow morning after sunrise. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Mesoscale...EBW Short Term...DM Long Term...CG Aviation...DM
Hazardous weather outlook, Jul 12, 3:06 PM EDT, 3 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 306 PM EDT Mon Jul 12 2021 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-131915- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 306 PM EDT Mon Jul 12 2021 /206 PM CDT Mon Jul 12 2021/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Rounds of showers and storms will continue into the evening hours with localized heavy rainfall a threat in addition to gusty winds and cloud to ground lightning. Most thunderstorm threats should end by midnight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Several rounds of showers and storms are possible through this week and into next weekend. Some storms may be strong, with gusty winds and heavy rainfall as the most likely hazards. .SPOTTER INFORMATION STATEMENT... Spotters are invited to submit reports to the National Weather Service. && More information, along with other weather, hydrological and climate information can be found at weather.gov/louisville. DM/CG
In the hours before
Local storm report, Jul 12, 1:54 PM EDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
154 PM EDT MON JUL 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM FLASH FLOOD 3 NE HENRYVILLE 38.56N 85.73W
07/12/2021 CLARK IN PUBLIC
FLOODING OVER HEIL RD. IN CLARK COUNTY.
&&
SRMSpecial weather statement, Jul 12, 5:34 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Louisville KY
534 PM EDT Mon Jul 12 2021
KYZ025-028-029-122215-
Bullitt-Meade-Hardin-
534 PM EDT Mon Jul 12 2021
...A STRONG THUNDERSTORM WITH TORRENTIAL RAINS WILL AFFECT
SOUTHEASTERN MEADE...CENTRAL HARDIN AND SOUTHWESTERN BULLITT
COUNTIES...
At 534 PM EDT, a strong thunderstorm was located 12 miles west of
Elizabethtown, moving northeast at 30 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Elizabethtown, Radcliff, Vine Grove, Muldraugh, Eastview, Long View,
Grahamton, Hansbrough, Addington Field Airport and Hughes Landing.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.
LAT...LON 3796 8604 3796 8603 3798 8603 3786 8573
3752 8601 3761 8621
TIME...MOT...LOC 2134Z 207DEG 27KT 3764 8607
MJLocal storm report, Jul 12, 5:39 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
539 PM EDT MON JUL 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM FLOOD LEITCHFIELD 37.48N 86.29W
07/12/2021 GRAYSON KY FIRE DEPT/RESCUE
STREET FLOODING IN LEITCHFIELD AFTER A QUICK
BURST OF HEAVY RAINFALL. EMERGENCY MANAGER
REPORTED WATER IS RECEDING QUICKLY.
&&
EBWSpecial weather statement, Jul 12, 6:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
613 PM EDT Mon Jul 12 2021
INZ092-KYZ025-028>030-122315-
Clark-Jefferson-Bullitt-Meade-Hardin-
613 PM EDT Mon Jul 12 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL CLARK...
SOUTHEASTERN MEADE...JEFFERSON...NORTHEASTERN HARDIN AND WESTERN
BULLITT COUNTIES...
At 612 PM EDT, a strong thunderstorm with very heavy rainfall was
located 11 miles north of Elizabethtown or near Fort Knox, moving
northeast at 30 mph.
Torrential rainfall is occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3827 8542 3772 8587 3782 8606 3801 8594
3803 8592 3805 8592 3839 8571
TIME...MOT...LOC 2212Z 211DEG 27KT 3786 8590
MJThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 9:47 PM EDT | Areal Flood Advisory | LMK | Edmonson, Warren | 118 min |
| Jul 12, 8:32 AM EDT | Areal Flood Advisory | LMK | Breckinridge, Meade | 3 hr |
| Jul 12, 5:09 PM EDT | Areal Flood Advisory | LMK | Grayson, Hardin | 2 hr |
| Jul 12, 5:34 PM EDT | Special Weather Statement | LMK | Hardin | 41 min |
| Jul 12, 6:14 PM EDT | Special Weather Statement | LMK | Hancock | 46 min |
| Jul 12, 6:17 PM EDT | Special Weather Statement | LMK | Casey, Russell | 43 min |
| Jul 12, 9:18 AM EDT | Areal Flood Advisory | LMK | Clark, Floyd, Scott | 2 hr |
| Jul 12, 9:46 AM EDT | Flash Flood Warning | LMK | Clark, Scott | 118 min |
| Jul 12, 5:36 PM EDT | Areal Flood Advisory | LMK | Crawford, Harrison, Orange, Perry, Washington | 3 hr |
| Jul 12, 6:47 PM EDT | Special Weather Statement | LMK | Crawford | 43 min |
Nearby
Special Weather Statements in Kentucky, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.